How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr. Michael Salkin Your Own Question
Dr. Michael Salkin
Dr. Michael Salkin, Veterinarian
Category: Dog Veterinary
Satisfied Customers: 24440
Experience:  University of California at Davis graduate veterinarian with 44 years of experience
55012488
Type Your Dog Veterinary Question Here...
Dr. Michael Salkin is online now
A new question is answered every 9 seconds

My dover man ate 21 Proin 50mg accidently left counter.She

Customer Question

My dover man ate 21 Proin 50mg accidently left counter.She is 12 years old .I do not have money for emergency Vet.Is there anything I can do .She weight is aprox. 75 lbs.It has been 3 hours since she ate them .Her hair is standing straight up on her body.
Submitted: 9 months ago.
Category: Dog Veterinary
Customer: replied 9 months ago.
It has been 3 hrs or more since she ate them.Is there anything I can do to treat her??!
Customer: replied 9 months ago.
The amount was actually 21. 75 mg that she ate.
Customer: replied 9 months ago.
She is drinking water and moving around now .IF she eats something/ dog food would that help??
Expert:  Dr. Michael Salkin replied 9 months ago.

I'm sorry that your question wasn't answered in a timely manner. While it was too late to induce emesis or treat with anything at home, you still deserve the courtesy of a response. 1050 mg of phenylpropanolamine in a 75 lb dog = 14 mg/lb. At that level, the great majority of dogs are hypertensive (39%), vomiting (38%), bradycardic (slow heart rate) (31%), mydriatic (wide open pupils) (28%), showing piloerection (hair standing on end) (28%), agitated (15%), erythematous (skin reddening) (13%), and lethargic (11%). Dogs ingesting 22-31 mg/lb developed severe cardiovascular (hypertension to rebound hypotension, bradycardias to tachycardias (rapid heart rates), and cardiovascular collapse) or central nervous system effects (stimulation to coma). May I have an update on Zena, please?